MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hyperthermia pump was returned to belmont for investigation; evaluation of the unit is in process.In the event of a "heater power i/o fault" alarm, as reported by the customer, the hyperthermia pump sounds an audible alarm and displays an alarm message with instructions for corrective measure.This particular alarm is a hardware alarm which occurs at power-up and therefore would not interrupt a procedure.The manufacturing records for this serial number were reviewed and nothing notable was observed; the unit has not been returned for service since it was shipped to the customer in 2016.There was no patient injury reported.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The user facility reported that the hyperthermia pump was exhibiting "heater power i/o fault" alarms.
 
Additional Manufacturer Narrative
The hyperthermia pump involved in the incident was returned to belmont for investigation.It was determined that two transistors on one of the driver boards were damaged, which caused the unit to exhibit a "heater power i/o fault" alarm as reported.A root cause of the damaged transistors could not be established.When the hyperthermia pump recognizes a situtation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of a "heater power i/o fault" alarm, the hyperthermia pump displays the following alarm message: "power off and restart.Service machine if error persists." the manufacturing records for this serial number were reviewed and no anomalies were identified.The unit had not been returned to belmont for service or preventive maintenance since it was shipped to the customer in 2016.No patient injury was reported.Belmont will continue to monitor and trend similar reports of this nature.

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key10497365
Report Number1219702-2020-00068
Device Sequence Number16878540
Product Code LGZ
UDI-Device Identifier10896128002456
UDI-Public(01)10896128002456
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1